Acute generalized exanthematous pustulosis is clinically characterized by fever, pruritus and an acute pustular eruption. It can be described as having an abrupt onset and then spontaneous resolution occurs shortly after the start of symptoms, and there is usually only a single episode. Most cases have been triggered by the ingestion of drugs. Diltiazem hydrochloride is a calcium channel blocker that is commonly used for treating hypertension and angina. This drug was found to be the responsible agent in our current patient. There have been 9 such case reports in the English medical literature, yet this is the first such report in the Korean medical literature. We present the case of a 51-year-old male who experienced an acute generalized exanthematous pustulosis due to diltiazem hydrochloride and we review the relevant literature.
- Acute generalized exanthematous pustulosis
- Drug reaction